This morning, I woke up with an alarming visual disturbance: when I glanced around the room, there was a "ghosting" or "trailing" effect. It lasted for a moment, and then went away. I have never experienced this before.
I later discovered, in the mirror, that my pupils would not restrict or respond to light that I flashed in it, and barely moved at all.
I often have swollen eyes in the morning. My eyes will be puffy, swollen, and painful. It especially is prominent when my sinuses are stuffy, or if I ate a lot of salt the night before. I'm not sure if this could have an effect or not.
Drugs currently taking: zoloft 200mg, .5 mg of Klonopin before bed, ibuprofen
Anybody experience something similar? Called my aunt (who is a nurse of 15+ yrs) and she said this is normal and has happened to her before, and is a sign of "aging". I'm not convinced, as I'm only 25.
This is not aging. You should see an ophthalmologist ASAP and call your personal physician to get in as quickly as possible for an examination. These are not "normal" and call for a thorough examination. Allergy will not cause this. Also call your psychiatrist to discuss whether this might be a medication side effect of your psychiatric meds. Your aunt is wrong in this case.
Also, worth noting that I just started taking these meds in the past month. I also stopped taking Klonopin for a couple of weeks (except occasionally, like that night before I experienced the symptoms).
While I cannot tell for sure it is more likely that your symptoms are not due to serious disease and the cause is something minor or a reaction to new medication that gets better or goes away in the future.
My visual symptoms in the morning have pretty much gone away. I remember that the night before the morning I had my intense ghosting/tracers, I had taken my 200mg of zoloft combined with .5 mg of klonopin shortly before bed. Since then, I had taken it after waking or mid day. To test the theory that the medications are causing my visual symptoms, I took my zoloft last night immediately before bed. I woke up several hours later with the same intense visual symptoms. Not only that, I had some trouble making my eyes focus on one object (slight double vision). This all went away after a minute or so.
Basically, I'm much more at ease now. I'll see what the doctor says but I think this is good evidence that the meds are causing this. Still waiting on a payment so I can get on insurance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.